Facebook Pixel

Is this normal for Plan B or something else?

By December 8, 2016 - 8:25am
Rate This

I usually get my period every 3 months, however, I continued taking birth control pills for 5 or 6 months this last time which would put my last period before the most recent one around the time of June if I remember correctly. I got my last period on November 16, so 3 weeks ago. The new pack of pills did not come at the right time, so I was unable to take Sunday and Monday pills. As soon as I got them on Tuesday, I took 2 and also took 2 on Wednesday. I had sex with a condom at about 230-3 am on Thursday morning but it ended up breaking. I knew that because I had missed these 2 pills in the first 2 days of the pack, there was a risk for me. I took Plan B about 18 hours after the incident. I did not really have too bad of side effects but then about 3 days ago (which was 11 days after taking Plan B) I started to get cramps. There has not been any bleeding except maybe a TINY bit. They have lasted ever since then and I noticed there has been cervical mucus whenever I wipe. So I have a few questions - since I missed the pills Sunday & Monday and the possible ovulation would have occurred then and I had sex on early Thursday morning, would the egg not be present anymore? And If I did ovulate then took birth control pills after that, would it affect the egg if it released? Are these side effects of Plan B or should I be worried? Also, could I be having side effects due to the fact that I missed 2 birth control pills? I am just panicking especially because I usually take my pills at the same time everyday and I don't get my period every month so my worry cannot just go away.

Add a Comment6 Comments


Hello vma21,

Welcome to the EmpowHER community. Thank you for reaching out to us with your question. I really would like to help, but without knowing the exact name of the birth control pill you are taking, it is difficult. I urge you to speak with your gynecologist.

Not knowing the name of the oral contraceptive, and knowing that you get a period every three months, I assume that when no doses are missed, you do not ovulate.

It appears you did the right thing by doubling up on the doses at the start of the new pack.
Plan B prevents pregnancy by preventing ovulation. That being said, I do not think there was a chance for ovulation.

Cramping is a reported side effect of Plan B.

Since this matter is causing you anxiety, please consider speaking with your gynecologist, who is your best resource.


December 8, 2016 - 9:27am
(reply to Maryann Gromisch RN)

The name of the birth control that I use is called Enskyce. I called my gynecologist's office a couple days ago and talked to one of the nurses and all she told me was to wait until late next week to take a test. However, the waiting is really stressing me out and I guess I was just looking for a bit of reassurance.

December 8, 2016 - 9:32am
Guide (reply to vma21)

Hi vma21,

Thank you for that. You can be reassured that both of us suggest you wait until late next week. I understand that waiting is stressful, but there really isn't any thing else to do.


December 8, 2016 - 9:39am
(reply to Maryann Gromisch RN)

So, just to verify, the cramping that I have had for 4 days straight approximately 1 1/2 weeks after taking Plan B is normal? And the cervical mucus I have been seeing as well?

December 8, 2016 - 10:48am
Guide (reply to vma21)

Hello vma21,

The cramping could be a side effect. Is this cervical mucus different from what you normally see?

You could always discuss this with your personal gynecologist.


December 8, 2016 - 10:53am
(reply to Maryann Gromisch RN)

I have seen it occasionally but it has been happening for days straight which normally doesn't happen.

December 8, 2016 - 11:00am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!